Symptoms of excessive intake of vitamin D include tiredness, headaches, nausea and vomiting, according to MedlinePlus. Individuals may also experience a metallic taste or dryness in the mouth. Other symptoms include a lack of appetite, weight loss, and constipation or diarrhea, reports the University of Maryland Medical Center.Continue Reading
Vitamin D toxicity can result in abnormally high levels of calcium in the blood, which can lead to confusion, giddiness, high blood pressure and erratic heart rhythms, states Healthline. Individuals may feel extremely thirsty and they may produce excessive quantities of urine. They may be more easily irritated than usual, and they may develop a ringing in the ears. If the condition worsens, it can lead to serious complications, such as kidney damage.
Patients with health conditions such as sarcoidosis, histoplasmosis, lymphoma and tuberculosis should exercise caution with vitamin D supplements, as it can increase their chances of forming kidney stones, advises MedlinePlus. Patients with kidney disease or heart problems, as well as those who have high levels of calcium or phosphorous in their blood, should also be particularly vigilant about the risks of excessive vitamin D intake, counsels the University of Maryland Medical Center. It is important to establish the correct vitamin D dosage for individual circumstances with the advice of medical professionals in order to avoid the undesirable side effects of too much vitamin D.Learn more about Nutritional Amounts & Limits